Oklahoma, 2007

Flash Flooding and Hail in Oklahoma, July 9 to 10, 2007

July 9 to 10, 2007 · NWS OUN · 61 events in 18 counties and zones

A boundary moved southeast into Oklahoma during the afternoon hours of the 9th. An upper level wave accompanied this front, and combined with afternoon heating helping severe thunderstorms to develop during the afternoon and overnight hours.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$548,000
Crop damage
None recorded
Events
61

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS OUN wrote it up.

A boundary moved southeast into Oklahoma during the afternoon hours of the 9th. An upper level wave accompanied this front, and combined with afternoon heating helping severe thunderstorms to develop during the afternoon and overnight hours. Thunderstorms also developed on the many outflow boundaries that were created throughout the event. Hail, high winds and flash flooding were reported.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before the first event at Jul 9, 8:01 AM CST, 4 hours earlier.

Area forecast discussion, Jul 9, 8:01 AM CST, 4 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
901 AM CDT MON JUL 9 2007

.UPDATE...
UPDATED FORECAST TO REFLECT DISTRIBUTION OF CURRENT SHOWER AND
THUNDERSTORM ACTIVITY... LOCATED MAINLY ACROSS NORTHERN AND
SOUTHWEST OKLAHOMA AND WESTERN NORTH TEXAS. ALSO MADE SOME
ADJUSTMENTS TO CLOUD COVER.

&&

.PREV DISCUSSION... /ISSUED 418 AM CDT MON JUL 9 2007/

DISCUSSION...
CURRENT THUNDERSTORM ACTIVITY OVER WESTERN OKLAHOMA INTO WESTERN
NORTH TEXAS EXPECTED TO CONTINUE AT LEAST THROUGH MID-MORNING WHEN
LOW-LEVEL JET WEAKENS SUFFICIENTLY. ADDITIONAL SCATTERED DEVELOPMENT
POSSIBLE THIS AFTERNOON ON OUTFLOW BOUNDARIES OVER THE NORTHWEST
HALF OF CWA. MUCH MORE WIDESPREAD ACTIVITY EXPECTED TO DEVELOP
OVER OR NEAR NORTHWEST OKLAHOMA REGION THIS EVENING AND SHIFT
EAST AND SOUTHEAST TONIGHT INTO TUESDAY MORNING. THIS WILL LIKELY
BE A REPEAT SCENARIO THE NEXT FEW DAYS...WITH THE FOCUS SHIFTING
FARTHER SOUTH EACH DAY AS FRONTAL BOUNDARY ENTERS REGION WEDNESDAY
AND BECOMES STATIONARY. GIVEN ANTECEDENT CONDITIONS MOST AREAS...HEAVY
RAIN WORDING WILL BE ADDED TO FORECASTS WHERE WE HAVE HIGHER
CONFIDENCE OF EXCESSIVE RAIN.

BOTH NAM AND GFS MASS FIELDS HEAVILY IMPACTED BY CONVECTIVE FEEDBACK
PROBLEMS...WITH THE GFS BEING AFFECTED THE MOST. THEREFORE...LITTLE
TRUST IN FINER DETAIL OF MODELED CONVECTIVE EVOLUTION AND WILL
TAKE A MORE BROAD/CONCEPTUAL APPROACH TO POPS/TEMP/SKY ESPECIALLY
FROM 2ND AND 3RD PERIODS INTO THE FUTURE. MAIN FOCUSING MECHANISM
THROUGH THURSDAY WILL BE APPROACHING AND STALLING FRONTAL
BOUNDARY.

STRONGER FRONT PROGD FOR THE FRIDAY/SATURDAY TIME FRAME...AND SEE
NO BIG REASON TO DOUBT IT AS DEEP N-NWLY FLOW BECOMES ESTABLISHED.
THIS FROPA AND MORE NORTHERLY TRAJECTORIES EXPECTED OVER THE WEEKEND
WILL ALLOW POPS TO BE LEFT OUT OF FORECAST SATURDAY AND SUNDAY.

&&

.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK  91  73  90  72 /  30  60  40  60
HOBART OK         94  74  92  72 /  40  40  30  60
WICHITA FALLS TX  94  75  93  73 /  30  40  30  60
GAGE OK           93  71  90  68 /  40  60  20  60
PONCA CITY OK     90  72  89  69 /  30  60  40  60
DURANT OK         91  74  91  73 /  20  30  40  40

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
TX...NONE.
&&

32/06
Hazardous weather outlook, Jul 9, 10:55 AM CST, 1 hour 6 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
1155 AM CDT MON JUL 9 2007

OKZ004>048-050>052-TXZ083>090-101200-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
1155 AM CDT MON JUL 9 2007

THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

THUNDERSTORM OUTLOOK...
ISOLATED SEVERE STORMS ARE POSSIBLE.

LOCATION...
NORTHERN...WESTERN...AND CENTRAL OKLAHOMA... AND PARTS OF WESTERN
NORTH TEXAS... OR GENERALLY NORTHWEST OF INTERSTATE 44.

TIMING...
THE MOST LIKELY TIME FOR SEVERE THUNDERSTORMS WILL BE FROM 3 PM
THROUGH 3 AM.

IMPACTS...
MINOR PROPERTY DAMAGE FROM 60 MPH WIND GUSTS AND ONE-INCH DIAMETER
HAIL. FLOODING OF LOW-LYING AND POOR DRAINAGE AREAS WILL ALSO BE A
CONCERN.

DISCUSSION...
ONGOING ISOLATED THUNDERSTORMS OVER PARTS OF NORTH CENTRAL OKLAHOMA
AND WESTERN NORTH TEXAS WILL LIKELY CONTINUE DURING THE AFTERNOON.
MEANWHILE... MORE ORGANIZED THUNDERSTORM ACTIVITY IS EXPECTED TO
DEVELOP LATE THIS AFTERNOON AND TONIGHT ACROSS MAINLY THE NORTHERN
AND CENTRAL OKLAHOMA. AN UPPER LEVEL DISTURBANCE LOCATED OVER
CENTRAL AND WESTERN KANSAS WILL MOVE SOUTHEAST INTO NORTHERN
OKLAHOMA TONIGHT. MEANWHILE... A WIND SHIFT LINE WAS NEARLY
STATIONARY EXTENDING FROM SOUTHERN KANSAS... THROUGH FAR NORTHWEST
OKLAHOMA AND INTO THE EASTERN TEXAS PANHANDLE. A VERY MOIST AIRMASS
REMAINS IN PLACE ACROSS MUCH OF THE CENTRAL AND SOUTHERN PLAINS. AS
THE UPPER DISTURBANCE INTERACTS WITH THE SURFACE WIND SHIFT LINE
LATER TODAY... THUNDERSTORMS ARE EXPECTED TO DEVELOP AND ORGANIZE
INTO ONE OR MORE CLUSTERS. THIS ACTIVITY WILL MOVE SOUTHEAST ACROSS
MAINLY NORTHERN AND CENTRAL OKLAHOMA LATE TODAY AND TONIGHT.
ELSEWHERE... ISOLATED THUNDERSTORMS WILL ALSO BE POSSIBLE THIS
AFTERNOON ACROSS SOUTHEAST OKLAHOMA... NEAR A DEPARTING UPPER-LEVEL
LOW. ALTHOUGH MODERATE TO HIGH INSTABILITY WILL BE IN PLACE ACROSS
THE REGION TODAY... DEEP LAYER WIND SHEAR WILL BE RATHER WEAK. WHILE
A FEW STORMS COULD PRODUCE MARGINALLY SEVERE-LEVEL WINDS AND HAIL...
THEY SHOULD BE SHORT-LIVED AND ISOLATED.

PROBABILITY TABLE...
VALID THROUGH 700 AM CDT TUESDAY JUL 10.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
              NWS NORMAN COUNTY WARNING AREA...NEAR 100 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR... 20 PERCENT.

OTHER HAZARDOUS WEATHER...
VERY HEAVY RAIN ASSOCIATED WITH SLOW MOVING THUNDERSTORMS MAY CAUSE
FLOODING OF MAINLY POOR DRAINAGE AND LOW-LYING AREAS. THE MOST
LIKELY AREA TO SEE ORGANIZED HEAVY RAINFALL THROUGH TONIGHT WILL BE
ACROSS NORTHERN OKLAHOMA.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...

THUNDERSTORM OUTLOOK...
SCATTERED THUNDERSTORMS MAY BE ONGOING TUESDAY MORNING MAINLY OVER
THE NORTHERN HALF OF OKLAHOMA... WITH MOVEMENT TO THE EAST AND
SOUTHEAST... BUT SHOULD MOVE OUT OF THE AREA BY AFTERNOON. ANOTHER
THUNDERSTORM COMPLEX MAY MOVE INTO OKLAHOMA AND NORTH TEXAS FROM THE
NORTHWEST AGAIN LATE TUESDAY... AS A WEAK COLD FRONT MOVES ACROSS
THE AREA. THE FRONT IS EXPECTED TO STALL NEAR THE RED RIVER VALLEY
REGION... WHICH WILL MAINTAIN A CHANCE FOR THUNDERSTORMS INTO
SATURDAY.

OTHER HAZARDOUS WEATHER...
ALONG WITH THE POTENTIAL FOR FLASH FLOODING... MAIN-STEM RIVER
FLOODING COULD BECOME AN ISSUE BY LATE WEEK...WHICH WILL IMPACT
ALREADY FULL LAKES AND RESERVOIRS.

THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AT 7 AM
TUESDAY MORNING.

CJS

In the hours before

Special weather statement, Jul 9, 7:18 AM CST, 4 hours 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
818 AM CDT MON JUL 9 2007

OKZ035-037-038-091345-
KIOWA OK-TILLMAN OK-COMANCHE OK-
818 AM CDT MON JUL 9 2007

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR WESTERN COMANCHE...SOUTHERN
KIOWA AND NORTHERN TILLMAN COUNTIES.

A STRONG THUNDERSTORM WAS LOCATED 4 MILES EAST OF SNYDER AT 818 AM
CDT...MOVING SOUTHEAST AT 15 MPH.  SMALL HAIL...BRIEF HEAVY RAINFALL
AND OCCASIONAL LIGHTNING CAN BE EXPECTED.

SIX
Special weather statement, Jul 9, 8:14 AM CST, 3 hours 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
914 AM CDT MON JUL 9 2007

OKZ037-091430-
TILLMAN OK-
914 AM CDT MON JUL 9 2007

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR NORTHEAST TILLMAN COUNTY.

AT 914 AM... A STRONG THUNDERSTORM WAS LOCATED ABOUT 10 MILES EAST
OF MANITOU... MOVING SOUTHEAST AT 10 MPH. SMALL HAIL... FREQUENT
LIGHTNING... AND BRIEF HEAVY RAINS ARE LIKELY WITH THIS SMALL STORM.

CJS

The radar

The Norman radar (KTLX), 94 km away, was scanning. The volume nearest the first event began at 17:59 UTC.

Open the radar archive at this moment

Event by event

22 thunderstorm wind, 21 hail, 16 flash flood, 2 heavy rain. Local standard time, as filed.

Hail, Canadian

When
July 9, 12:01 PM CST
Where
Canadian County, 3 mi W of Niles
Measured
1.75 in hail
Reported by
Public
Coordinates
35.430, -98.303

Thunderstorm Wind, Caddo

When
July 9, 3:10 PM CST
Where
Caddo County, Hinton
Measured
61 kt (70 mph) estimated gust
Reported by
Public
Coordinates
35.470, -98.350

Hail, Caddo

When
July 9, 3:15 PM CST
Where
Caddo County, Hinton
Measured
1 in hail
Reported by
Public
Coordinates
35.470, -98.350

Hail, Caddo

When
July 9, 3:40 PM CST
Where
Caddo County, 3 mi SE of Hinton Red Rock Arpt
Measured
1.5 in hail
Reported by
Public
Coordinates
35.419, -98.312

Hail, Canadian

When
July 9, 3:40 PM CST
Where
Canadian County, 2 mi WSW of Niles
Measured
1 in hail
Reported by
Public
Coordinates
35.419, -98.283

Hail, Canadian

When
July 9, 3:50 PM CST
Where
Canadian County, 3 mi W of Niles
Measured
1.75 in hail
Reported by
Public
Coordinates
35.430, -98.303

Hail, Lincoln

When
July 9, 4:25 PM CST
Where
Lincoln County, 3 mi N of Sparks
Measured
0.88 in hail
Reported by
Public
Coordinates
35.663, -96.820

Strong winds also blew heavy lawn furniture into a pool.

Hail, Lincoln

When
July 9, 4:35 PM CST
Where
Lincoln County, Sparks
Measured
1 in hail
Reported by
Emergency Manager
Coordinates
35.620, -96.820

Thunderstorm Wind, Lincoln

When
July 9, 4:35 PM CST
Where
Lincoln County, Sparks
Measured
52 kt (60 mph) estimated gust
Reported by
Public
Coordinates
35.620, -96.820

Hail, Lincoln

When
July 9, 4:40 PM CST
Where
Lincoln County, 1 mi E of Sparks
Measured
1 in hail
Reported by
Emergency Manager
Coordinates
35.620, -96.802

Hail, Lincoln

When
July 9, 4:45 PM CST
Where
Lincoln County, 1 mi E of Sparks
Measured
1.25 in hail
Reported by
Public
Coordinates
35.620, -96.802

Thunderstorm Wind, Oklahoma

When
July 9, 4:56 PM CST
Where
Oklahoma County, Oklahoma City
Measured
52 kt (60 mph) estimated gust
Reported by
Amateur Radio
Coordinates
35.480, -97.530

Hail, Seminole

When
July 9, 5:05 PM CST
Where
Seminole County, 4 mi E of Seminole
Measured
0.75 in hail
Reported by
Emergency Manager
Coordinates
35.230, -96.609

Thunderstorm Wind, Oklahoma

When
July 9, 5:05 PM CST
Where
Oklahoma County, Oklahoma City
Measured
52 kt (60 mph) estimated gust
Property damage
$6,000
Reported by
Fire Department/Rescue
Coordinates
35.480, -97.530

A few trees and a power pole were downed along Kelley Avenue between NE 10th and NE 29th streets. Monetary damages were estimated.

Hail, Cleveland

When
July 9, 5:33 PM CST
Where
Cleveland County, Norman
Measured
0.75 in hail
Reported by
Amateur Radio
Coordinates
35.220, -97.450

The hail was reported at the intersection of 48th and west Main Street.

Thunderstorm Wind, Cleveland

When
July 9, 5:35 PM CST
Where
Cleveland County, Norman
Measured
56 kt (64 mph) estimated gust
Reported by
Amateur Radio
Coordinates
35.220, -97.450

Wind gust was reported at the intersection of 48th and west Main Street.

Thunderstorm Wind, Cleveland

When
July 9, 5:40 PM CST
Where
Cleveland County, Norman
Measured
51 kt (59 mph) measured gust
Reported by
Mesonet
Coordinates
35.220, -97.450

Thunderstorm Wind, Cleveland

When
July 9, 5:45 PM CST
Where
Cleveland County, Norman
Measured
59 kt (68 mph) measured gust
Reported by
Mesonet
Coordinates
35.220, -97.450

Hail, Cleveland

When
July 9, 5:46 PM CST
Where
Cleveland County, Norman
Measured
0.88 in hail
Reported by
Trained Spotter
Coordinates
35.220, -97.450

Hail was reported near NW 48th Street and Tecumseh Road.

Thunderstorm Wind, Cleveland

When
July 9, 5:48 PM CST
Where
Cleveland County, Norman
Measured
52 kt (60 mph) estimated gust
Property damage
$12,000
Reported by
NWS Employee
Coordinates
35.220, -97.450

Large trees were downed and large tree limbs were broken in Norman on the University of Oklahoma Campus, especially along Jenkins Avenue near Reeves Park, the band practice field, near the law school, and at the National Weather Center. Monetary damages were estimated.

Thunderstorm Wind, Cleveland

When
July 9, 5:48 PM CST
Where
Cleveland County, Norman
Measured
57 kt (66 mph) measured gust
Reported by
Official NWS Observations
Coordinates
35.220, -97.450

The wind gust was measured at the NWS Norman,OK office at the National Weather Center on the corner of Jenkins Avenue and Highway 9.

Thunderstorm Wind, McClain

When
July 9, 5:52 PM CST
Where
McClain County, 1 mi SW of Goldsby
Measured
52 kt (60 mph) estimated gust
Property damage
$2,000
Reported by
Public
Coordinates
35.140, -97.493

A small ash tree was downed and a kids play set was destroyed. Several other trees were downed due to the high wind. Monetary damages were estimated.

Thunderstorm Wind, Cleveland

When
July 9, 5:55 PM CST
Where
Cleveland County, 3 mi NW of Noble
Measured
52 kt (60 mph) estimated gust
Property damage
$4,000
Reported by
Public
Coordinates
35.161, -97.438

Five inch diameter tree limbs were downed. Monetary damages were estimated.

Thunderstorm Wind, McClain

When
July 9, 6:04 PM CST
Where
McClain County, 4 mi NE of Washington
Measured
52 kt (60 mph) estimated gust
Reported by
Public
Coordinates
35.091, -97.430

Hail, Dewey

When
July 9, 6:10 PM CST
Where
Dewey County, 9 mi NNW of Putnam
Measured
1.75 in hail
Reported by
Public
Coordinates
35.970, -99.031

Thunderstorm Wind, Pottawatomie

When
July 9, 6:15 PM CST
Where
Pottawatomie County, Pink
Measured
61 kt (70 mph) measured gust
Reported by
Trained Spotter
Coordinates
35.270, -97.120

Hail, Cleveland

When
July 9, 6:20 PM CST
Where
Cleveland County, 1 mi N of Slaughterville
Measured
0.75 in hail
Reported by
Public
Coordinates
35.094, -97.330

Hail, Cleveland

When
July 9, 6:30 PM CST
Where
Cleveland County, 3 mi ENE of Lexington
Measured
0.75 in hail
Reported by
Public
Coordinates
35.037, -97.281

Flash Flood, Seminole

When
July 9, 6:30 PM CST to 9:00 PM CST
Where
Seminole County, Wewoka
Cause
Heavy Rain
Reported by
Law Enforcement
Coordinates
35.150, -96.480

Several roads in Wewoka were closed due to high water, including Seminole Street, and 14th and Ocheesee. At least 20 other roads were closed across the county.

Hail, Dewey

When
July 9, 6:45 PM CST
Where
Dewey County, Putnam
Measured
1 in hail
Reported by
Public
Coordinates
35.850, -98.970

Thunderstorm Wind, Dewey

When
July 9, 6:45 PM CST
Where
Dewey County, Putnam
Measured
52 kt (60 mph) estimated gust
Reported by
Public
Coordinates
35.850, -98.970

Hail, Custer

When
July 9, 7:00 PM CST
Where
Custer County, 11 mi WNW of Thomas
Measured
0.75 in hail
Reported by
Public
Coordinates
35.811, -98.931

Flash Flood, Hughes

When
July 9, 7:00 PM CST to 9:30 PM CST
Where
Hughes County, Holdenville
Cause
Heavy Rain
Reported by
Emergency Manager
Coordinates
35.080, -96.400

Highway 48 and numerous other city streets in town were flooded and closed.

Thunderstorm Wind, Atoka

When
July 9, 8:15 PM CST
Where
Atoka County, 1 mi W of Atoka
Measured
52 kt (60 mph) estimated gust
Property damage
$20,000
Reported by
Emergency Manager
Coordinates
34.380, -96.147

A large tree fell through the roof of a home. Monetary damages were estimated.

Thunderstorm Wind, Atoka

When
July 9, 8:20 PM CST
Where
Atoka County, Caney
Measured
52 kt (60 mph) estimated gust
Property damage
$4,000
Reported by
Emergency Manager
Coordinates
34.230, -96.220

Several trees were blown down. Monetary damages were estimated.

Thunderstorm Wind, Grady

When
July 9, 9:29 PM CST
Where
Grady County, Chickasha
Measured
56 kt (64 mph) measured gust
Property damage
$60,000
Reported by
AWOS
Coordinates
35.050, -97.950

Twenty trees were blown down. Several power poles and lines were downed. The new scoreboard at Memorial Stadium was blown over as well. Monetary damages were estimated.

Hail, Canadian

When
July 9, 9:36 PM CST
Where
Canadian County, 5 mi E of Union City
Measured
0.75 in hail
Reported by
Amateur Radio
Coordinates
35.380, -97.841

Hail was reported 2 miles north of Highway 152.

Thunderstorm Wind, Grady

When
July 9, 9:50 PM CST
Where
Grady County, 2 mi SSE of Chickasha
Measured
56 kt (64 mph) measured gust
Reported by
Mesonet
Coordinates
35.023, -97.936

Thunderstorm Wind, Logan

When
July 9, 10:15 PM CST
Where
Logan County, Guthrie
Measured
52 kt (60 mph) estimated gust
Property damage
$2,000
Reported by
Newspaper
Coordinates
35.880, -97.430

A large tree limb was blown down by the high wind. Monetary damages were estimated.

Thunderstorm Wind, Garvin

When
July 9, 11:45 PM CST
Where
Garvin County, Pauls Valley
Measured
56 kt (64 mph) estimated gust
Property damage
$2,000
Reported by
Newspaper
Coordinates
34.730, -97.220

A large elm tree was blown over by high winds. Monetary damages were estimated.

Hail, Garvin

When
July 10, 12:00 AM CST
Where
Garvin County, 2 mi SE of Elmore City
Measured
0.75 in hail
Reported by
Public
Coordinates
34.600, -97.355

Hail, McClain

When
July 10, 2:15 AM CST
Where
McClain County, Payne
Measured
0.88 in hail
Reported by
Public
Coordinates
34.900, -97.530

Thunderstorm Wind, McClain

When
July 10, 2:40 AM CST
Where
McClain County, 2 mi N of Purcell
Measured
52 kt (60 mph) estimated gust
Property damage
$10,000
Reported by
Public
Coordinates
35.049, -97.370

A deck was damaged at a residence north of Purcell. Monetary damages were estimated.

Flash Flood, McClain

When
July 10, 3:00 AM CST to 5:45 AM CST
Where
McClain County, Newcastle
Cause
Heavy Rain
Property damage
$10,000
Reported by
Law Enforcement
Coordinates
35.250, -97.600

Several city streets were closed due to high water including Harvey and Santa Fe. A bridge on NW 16th was also closed due to high water. One family and several horses had to be evacuated due to rising water. No injuries were reported. Monetary damages were estimated.

Heavy Rain, McClain

When
July 10, 3:00 AM CST to 4:20 AM CST
Where
McClain County, 2 mi E of Blanchard
Reported by
NWS Employee
Coordinates
35.130, -97.635

A total of 4.84 inches of rain was measured. An estimated 4.42 inches fell between 300 AM and 420 AM.

Flash Flood, Grady

When
July 10, 3:30 AM CST to 5:45 AM CST
Where
Grady County, 8 mi ESE of Tuttle
Cause
Heavy Rain
Reported by
Law Enforcement
Coordinates
35.236, -97.669

A bridge was inaccessible due to high water on County Road 1240, also called Golf Course Road. The road was closed from the county line to one mile west of the county line.

Flash Flood, Oklahoma

When
July 10, 3:30 AM CST to 5:45 AM CST
Where
Oklahoma County, Oklahoma City
Cause
Heavy Rain
Reported by
Newspaper
Coordinates
35.480, -97.530

A bridge just north of Danforth Road on Western Avenue was closed due to a creek overflowing its banks. Numerous other city and county streets were closed due to flooding caused by the overnight heavy rainfall.

Flash Flood, Cleveland

When
July 10, 3:35 AM CST to 5:45 AM CST
Where
Cleveland County, Norman
Cause
Heavy Rain
Property damage
$15,000
Reported by
Emergency Manager
Coordinates
35.220, -97.450

Several roads were closed due to flash flooding, including near the intersection of Franklin and Sooner Roads, Rock Creek and Tecumseh Roads, between 60th and 72nd Streets, and near the intersection of 132nd Street and Cedar Lane in southeast Norman. Several other roads around town were also under water. High water also impacted homes. Numerous cars were stalled in the high water. Several businesses had water in them as well. Monetary damages are estimated.

Several roads were closed due to flash flooding, including near the intersection of Franklin and Sooner Roads, Rock Creek and Tecumseh Roads, between 60th and 72nd Streets, and near the intersection of 132nd Street and Cedar Lane in southeast Norman.

Thunderstorm Wind, Carter

When
July 10, 3:45 AM CST
Where
Carter County, Springer
Measured
52 kt (60 mph) estimated gust
Property damage
$3,000
Reported by
Newspaper
Coordinates
34.320, -97.150

A large tree limb was blown down by high winds. Other tree damage was reported around town. Monetary damages were estimated.

Flash Flood, Garvin

When
July 10, 3:50 AM CST to 7:15 AM CST
Where
Garvin County, Pauls Valley to 1 mi S of Pauls Valley
Cause
Heavy Rain
Reported by
Law Enforcement
Coordinates
34.730, -97.220

At 0350 CST, Highway 19 was reported flooded and impassable in Pauls Valley. Shortly after other roads started to become flooded. Liberty Road and Highway 77 were reported closed at 0430 CST one mile south of Pauls Valley. Gun Club Road in town was also closed due to high waters associated with Pauls Valley Lake. In addition, approximately 25 county roads in and around Pauls Valley were also closed with several bridges inaccessible.

Flash Flood, Murray

When
July 10, 4:00 AM CST to 7:15 AM CST
Where
Murray County, Turner Falls
Cause
Heavy Rain
Reported by
Law Enforcement
Coordinates
34.420, -97.150

The low-water crossing near the entrance to Turner Falls Park was closed due to Honey Creek flowing out of its banks.

Flash Flood, McClain

When
July 10, 4:00 AM CST to 5:45 AM CST
Where
McClain County, Cole
Cause
Heavy Rain
Reported by
Law Enforcement
Coordinates
35.100, -97.580

State Highway 74B at Pennsylvania Avenue was closed due to high water.

Flash Flood, Pottawatomie

When
July 10, 4:00 AM CST to 5:45 AM CST
Where
Pottawatomie County, Shawnee
Cause
Heavy Rain
Reported by
Emergency Manager
Coordinates
35.330, -96.920

Squirrel Creek came out of its banks on the south side of Shawnee. Campers were evacuated as a result.

Flash Flood, McClain

When
July 10, 4:00 AM CST to 5:45 AM CST
Where
McClain County, Purcell
Cause
Heavy Rain
Property damage
$400,000
Reported by
Newspaper
Coordinates
35.020, -97.370

Numerous city streets and alleys were closed due to high water. One-fourth of 180th Street was washed away. Monetary damages were estimated.

Flash Flood, Canadian

When
July 10, 4:00 AM CST to 5:45 AM CST
Where
Canadian County, Yukon
Cause
Heavy Rain
Reported by
Newspaper
Coordinates
35.500, -97.750

Several county roads were closed due to high water over the roadways from continuous heavy rainfall.

Flash Flood, Garvin

When
July 10, 4:30 AM CST to 7:15 AM CST
Where
Garvin County, Wynnewood
Cause
Heavy Rain
Reported by
Law Enforcement
Coordinates
34.650, -97.170

Lalel Road, just north of Wynnewood, was closed due to high water.

Hail, Oklahoma

When
July 10, 5:24 AM CST
Where
Oklahoma County, Oklahoma City
Measured
0.75 in hail
Reported by
Law Enforcement
Coordinates
35.480, -97.530

The hail occurred at NE 50th Street and Interstate 35.

Heavy Rain, Oklahoma

When
July 10, 5:30 AM CST
Where
Oklahoma County, 1 mi W of Edmond
Reported by
Trained Spotter
Coordinates
35.650, -97.498

A total of 4.70 inches of rain was measured a quarter of a mile southeast of Edmond Road and Western Avenue.

Flash Flood, Pontotoc

When
July 10, 6:00 AM CST to 7:30 AM CST
Where
Pontotoc County, 2 mi N of Fittstown
Cause
Heavy Rain
Reported by
Law Enforcement
Coordinates
34.649, -96.630

The Highway 99 detour was closed due to flooding.

Flash Flood, Pontotoc

When
July 10, 6:00 AM CST to 7:30 AM CST
Where
Pontotoc County, 8 mi SSE of Ada
Cause
Heavy Rain
Reported by
Law Enforcement
Coordinates
34.663, -96.616

County Road 1630 west of Highway 99 was closed due to flooding.

Flash Flood, Pontotoc

When
July 10, 6:00 AM CST to 7:30 AM CST
Where
Pontotoc County, 7 mi S of Ada
Cause
Heavy Rain
Reported by
Law Enforcement
Coordinates
34.669, -96.670

County Road 3560 between county roads 1610 and 1620 was closed due to high water.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
Heavy Rain
Rainfall totals unusual for the place and season that did not produce a flood.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Oklahoma in 2007Every state in 2007This day in weather historyWarnings in Oklahoma, July 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 32213, 32244, 32214, 32216, 32217, 32218, 32219, 32220, 32235, 32221, 32222, 32236, 32223, 32237, 32224, 32245, 32246, 32247, 32225, 32238, 32248, 32239, 32240, 32249, 32226, 32250, 32227, 32228, 49924, 32229, 32251, 32230, 49925, 32241, 32242, 32252, 32231, 32253, 50100, 50101, and more.